Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Anyone stop chemo due to ongoing and progressing side effects?

Bonniebleu
Bonniebleu Member Posts: 33

Hi,

I finished 8 out of 12 Taxol and the first 4 A/C. At first the treatments were not awful, I have to say. Actually, I felt A/C was easier than the Taxol.

But things have been getting progressively worse. GI, severe bone/muscle/joint pain, neuropathy in hands and feet, my legs felt like I could hardly stand sometimes and big time chemo fog. I’m just not bouncing back from the treatments like I used to.

I recently saw my surgeon and she said that I didn’t need to complete all 12 treatments. ????? I haven’t talked with my onco about this yet, see her on Friday. While I know my body feels like I can’t take anymore, I’m worried. And I feel like a chemo flunky.

Anybody go through this? Many Thanks😊

Comments

  • nns121317
    nns121317 Member Posts: 110
    edited May 2022

    I completed 4 AC and 12 Taxol, but Taxol 3-12 were only 80%. I struggled with Taxol far more than AC - neuropathy, GI issues, chest pains, brain fog and fatigue. The MO kept telling me everything would get better. Instead, things have gotten worse - almost four weeks after my final infusion, and I'm getting blood transfusions and being evaluated for lupus and other unpleasant things. While nobody has a crystal ball, it's very discouraging to not be bouncing back at all from chemo, and then I started radiation on Monday so I feel like treatment is just a lot right now.

    I don't have any real advice, but I hope they figure out a good path forward for you. 🤗

  • Bonniebleu
    Bonniebleu Member Posts: 33
    edited May 2022

    Oh my word I am so sorry! And now you’ve started radiation as well…you’re a strong person! Please update here how you’re doing. Thank You for taking the time to respond…it helps so much to hear from others going through it.

    Sending healing thoughts to you

  • dee-12345
    dee-12345 Member Posts: 1
    edited May 2022

    74 yrs. Stage 3 N 20 out 21 pos. Node in collarbone and mediasternum enlarged. Had bi lateral mast Nov 21. Pain and burning for 4 months. I found AC awful. Pain...bone pain. joint pain ankles, knee.shoulder arms. wrisf, hands. HX of fibro for at lease 20 yrs. I did not want to cont. with taxol after my 2nd does. Dr. finally gave me Hydocodone for 3 days. Still struggling very much.

  • UpstateNYer
    UpstateNYer Member Posts: 331
    edited May 2022

    Hi Bonniebleu,

    I only did 4 T/C, but wanted to quit after the second round. Migraines, Body ached from head to toe, nausea, chemo fog, could not get off the couch. I spoke to MO, and she cut back on dose by 10 percent for last 2 txts, Also gave me larger amounts of fluids during infusion . It made a world of difference, at least made chemo tolerable Everyone's tolerance is different. I wish the best for you.

  • chuckee1104
    chuckee1104 Member Posts: 11
    edited May 2022

    I didn't get my last dose of chemo due to the accumulating side effects from Taxer and Carboplatin. After my oncologist suggested discontinuing, I spoke with an oncologist at work and they both agreed that the best chemo effects are early on. The tumor clearly shrunk after my first dose, so I was fine with discontinuing. I'm still getting the antibodies (Perjeta and Herceptin) for another 7 months. MRI on Saturday. Also double mastectomy coming up in July, 2022, so I am pretty secure that I'm doing everything that I can to fight this. I will fight this with all that I have after having this the second time in 17 years.

  • K-Gobby
    K-Gobby Member Posts: 144
    edited June 2022

    I am most like the last poster. I had 12 carboplatin/taxol and then just one AC because pancytopenia which consistently dropped all components of my blood. I was hospitalized forv4 days and received 2 blood transfusions and one platelet. I went to a chemo pill which did the same thing.

    Other than that constipation was my worst symptom. Zofran for nausea and senna a laxative. Now 6 months later, as my blood is almost back to normal. My white cells still down a bit. I am starting a new pill.

  • chuckee1104
    chuckee1104 Member Posts: 11
    edited June 2022

    I completed 5/6 Chemo (Taxotere/Carboplatin). Oncologist stopped giving me chemo after the 5th treatment due to the fact that I could not bounce back like normal and the escaping side effects. I'm much better now!!!! I'm still getting Perjeta and Herceptin for the full year, but happy to be done with the chemo. Spoke with an Oncologist at work and he said that if the treatments don't work early on, the last dose is not going to matter. MRI was done after treatment and came back all clear of cancer. Thank God!!